# SDR CA010628026

- Difficulty date: June 28, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Cessna 172C
- Aircraft time: 1,634 hours
- Engine: Frnkln 6A335B
- Propeller: Mcauly 2A31C21
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Failed
- Location: Crankshaft
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON CLIMB OUT OF EVA LAKE ENGINE NOISE STARTED GETTING LOUDER AND WITHIN 10-15 SECONDS YOU COULD HEAR A METAL SCREECHING SOUND. FOLLOWED BY A LOUD TAPPING THEN A FINAL BIG BANG WHEN ROD BROKE, CABIN FILLED WITH SMOKE.
